MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-12
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted colostomy closure surgical procedure, a wire was sticking out of the stapler 45.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stapler 45 involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint.Failure analysis found the primary failure of broken grip cable to be related to the customer reported complaint.For clarification, the instrument was found to have a broken grip cable at the distal end.The broken cable segment that contains the crimp was not returned with the instrument.The root cause of this failure is attributed to a component failure.Additional observation not reported by site that is related to the primary failure: this instruments grip tips were not moving intuitively, i.E.They were not following the mtm input commands smoothly.This failure was caused by the broken grip cable.The root cause of this failure is attributed to component failure.Additional observations not reported by site that are not related to the primary failure: the instrument was found to have a broken pivot pin at the distal end.The root cause of this failure is attributed to mishandling/misuse.The instrument was found to have a firing failure during in-house testing.The instrument was placed on an in-house system.The instrument failed the firing test at the start of the firing sequence.The root cause is not determinable.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015752
Report Number2955842-2023-14879
Device Sequence Number12506386
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10190205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-12
Device Catalogue Number470298
Device Lot NumberT10190205 0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown